Science China Mathematics

, Volume 55, Issue 7, pp 1387–1394 | Cite as

Projection pressure and Bowen’s equation for a class of self-similar fractals with overlap structure

Articles

Abstract

Let {Si}i=1l be an iterated function system (IFS) on ℝd with attractor K. Let π be the canonical projection. In this paper, we define a new concept called “projection pressure” Pπ(φ) for φC(ℝd) under certain affine IFS, and show the variational principle about the projection pressure. Furthermore, we check that the unique zero root of “projection pressure” still satisfies Bowen’s equation when each Si is the similar map with the same compression ratio. Using the root of Bowen’s equation, we can get the Hausdorff dimension of the attractor K.

Keywords

projection entropy projection pressure Hausdorff dimension variational principle Bowen’s equation 

MSC(2010)

37A45 37C45 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barnsley M. Fractals Everywhere. Boston: Academic Press, 1988MATHGoogle Scholar
  2. 2.
    Barreira L, Schmeling J. Sets of “non-typical” points have full topological entropy and full Hausdorff dimension. Israel J Math, 2000, 116: 29–70MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bedford T. Applications of dynamical systems to fractals: a study of cookie-cutter Cantor sets. In: Fractal Geometry and Analysis, Dordchect: Kluwer Academic Publishers, 1991, 1–44Google Scholar
  4. 4.
    Bedford T. Hausdorff Dimension and Box Dimension in Self-similar Sets. University of Greifswald: Topology and Measure V, 1987Google Scholar
  5. 5.
    Bowen R. Hausdorff dimension of quasi-circles. Publ Math Inst Hautes Études Sci, 1979, 50: 259–273Google Scholar
  6. 6.
    Chen E C, Xiong J C. Dimension and measure theoretic entropy of a subshift in symbolic space. Chinese Sci Bull, 1997, 42: 1193–1196MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Chen E C, Sun Y S. The Bowen’s formula for Hausdorff dimensions of invariant sets. PreprintGoogle Scholar
  8. 8.
    Feng D J, Hu H Y. Dimension theory of iterated function systems. Comm Pure Appl Math, 2009, 62: 1435–1500MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Gatzouras D, Peres Y. Invariant measures of full dimension for some expanding maps. Ergodic Theory Dynam Systems, 1997, 17: 147–167MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Hutchinson J E. Fractals and self-similarity. Indiana Univ Math J, 1981, 30: 713–747MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Keller G. Equilibrium States in Ergodic Theory. Cambridge: Cambridge University Press, 1998MATHGoogle Scholar
  12. 12.
    King J. The singularity spectrum for general Sierpiński carpets. Adv Math, 1995, 116: 1–8MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Mañé R. Ergodic Theory and Differentiable Dynamics. Berlin: Springer, 1987MATHGoogle Scholar
  14. 14.
    McMullen C. The Hausdorff dimension of general Sierpiński carpets. Nagoya Math J, 1984, 96: 1–9MathSciNetMATHGoogle Scholar
  15. 15.
    Moorthy C G, Vijaya R, Venkatachalapathy P. Hausdorff dimension of Cantor-like sets. Kyungpook Math J, 1992, 32: 197–202MathSciNetMATHGoogle Scholar
  16. 16.
    Pesin Y. Dimension Theory in Dynamical Systems, Contemporary Views and Applications. Chicago: University of Chicago Press, 1998MATHGoogle Scholar
  17. 17.
    Rao H, Wen Z Y. A class of self-similar fractals with overlap structure. Adv Appl Math, 1998, 20: 50–72MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Rohlin V A. On the fundamental ideas of measure theory. Mat SB, 1949, 25: 107–150MathSciNetGoogle Scholar
  19. 19.
    Rudin W. Real and Complex Analysis, Third edition. New York: McGraw-Hill Book Co., 1987MATHGoogle Scholar
  20. 20.
    Ruelle D. Repellers for real analytic maps. Ergodic Theory Dynam Systems, 1982, 2: 99–107MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Stoll R R. Linear Algebra and Matrix Theory. New York: McGraw-Hill Book Co., 1952MATHGoogle Scholar
  22. 22.
    Walters P. An Introduction to Ergodic Theory. Grad Texts in Math, vol. 79. Berlin: Springer, 2000MATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Department of MathematicsNanjing Normal UniversityNanjingChina
  2. 2.Center for Nonlinear ScienceNanjing UniversityNanjingChina

Personalised recommendations